Space Weather Introductory Course

Europe/Brussels
Nicolet (BIRA-IASB)

Nicolet

BIRA-IASB

Ringlaan 3, 1180 Brussels, Belgium
Bert Van den Oord (KNMI), Jan Janssens (STCE), Petra Vanlommel (STCE), Willem-Pieter Van Der Laan (Koninklijke Luchtmacht)
Description
This course is intended as an entry course on Space Weather. It provides an elementary overview over the relevant aspects of space weather without invoking complicated background physics. The course is required for meteorologists and space staff that have high school knowledge of physics and will be providing Space Weather information to military and civilian end users.
achtergrondinfo
Interesting links
List of Abbreviations
photos
Participants
  • Alwin Haklander
  • Cyrill Taminiau
  • Danny van Diermen
  • Emiel van der Plas
  • Hans Oerlemans
  • Jan Janssens
  • Kenny Aberson
  • Marcel de Kroon
  • Nicolas Moreau
  • Niels Davison
  • Norbert IJzereef
  • Paulien Flierman
  • Petra Vanlommel
  • Sibbo van der Veen
  • Thomas van der Struis
  • Wim Verkleij
    • 10:00 10:15
      Introduction 15m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Mr Willem-Pieter Van der Laan (Koninklijke Luchtmacht)
    • 10:15 11:00
      Introduction to Space Weather 45m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Petra Vanlommel (STCE)
      Slides
    • 11:00 11:30
      SIDC and sensors 30m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Mr Jan Janssens (STCE)
      Slides
    • 11:30 12:00
      Regional Warning Centre, SW briefing, SSCC 30m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speakers: Jennifer O'Hara (Royal Observatory of Belgium), Jesse Andries (Royal Observatory of Belgium)
    • 12:00 13:00
      Sensors 1h Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Mr Jan Janssens (STCE)
    • 13:00 14:00
      Lunch 1h Cantine (RMI)

      Cantine

      RMI

    • 14:00 17:00
      Drivers of Space Weather Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium

      This session includes theory and exercises

      Convener: Mr Jan Janssens (STCE)
      slides
      • 14:00
        Part 1 45m
      • 14:45
        Coffee 15m
      • 15:00
        Part 2 45m
      • 15:45
        Coffee 15m
      • 16:00
        Part 3 1h
    • 17:00 17:15
      Reflections on the day 15m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
    • 09:00 10:00
      Earth Environment - Magnetosphere 1h Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Mr Jan Janssens (STCE)
      Slides
    • 10:00 10:15
      Coffee 15m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
    • 10:15 11:00
      Radiation Expert Centre 45m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Dr Erwin De Donder (Royal Belgian Institute for Space Aeronomy (BIRA-IASB))
      Slides
    • 11:00 12:00
      Earth Environment - ionosphere 1h Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Mr Jan Janssens (STCE)
      Slides
    • 12:00 12:15
      Coffee 15m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
    • 12:15 13:00
      GNSS expert centre and Radio astronomy 45m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speakers: Antonio Martinez (Royal Observatory of Belgium), Mr Jean-Marie Chevalier (Royal Observatory of Belgium)
    • 13:00 14:00
      Lunch 1h Cantine (RMI)

      Cantine

      RMI

    • 14:00 17:00
      Space Weather Impacts on the Earth environment Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium

      This session includes theory and exercises.

      Convener: Mr Jan Janssens (STCE)
      slides
      • 14:00
        Part 1 45m
      • 14:45
        Coffee 15m
      • 15:00
        Part 2 45m
      • 15:45
        Coffee 15m
      • 16:00
        Part 3 1h
    • 17:00 17:15
      Reflection on the day 15m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
    • 09:00 10:00
      Recapitulation & ursigram reading 1h Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Mr Jan Janssens (STCE)
      Slides
    • 10:00 10:15
      Coffee 15m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
    • 10:15 11:00
      Ursigram exercise 45m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Dr Petra Vanlommel (STCE)
    • 11:00 11:15
      Coffee 15m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
    • 11:15 13:00
      Knowledge and Situations Quiz 1h 45m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speakers: Bram Bourgoignie (Royal Observatory of Belgium), Mr Jan Janssens (STCE), Olivier Lemaitre (Royal Observatory of Belgium), Dr Petra Vanlommel (STCE)
      Online Test
    • 13:00 14:00
      Lunch 1h Cantine (RMI)

      Cantine

      RMI

    • 14:00 15:00
      Review Quiz 1h Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
      Speaker: Mr Jan Janssens (STCE)
    • 15:00 15:30
      Certificates & Reflection on the course and photo 30m Nicolet

      Nicolet

      BIRA-IASB

      Ringlaan 3, 1180 Brussels, Belgium
Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×